Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 44, NWS Tulsa, OK

May 30, 2015Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 30, 2015, 2:33 AM CDT for Cherokee County, Oklahoma. It took effect at May 30, 2015, 7:00 PM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 2:33 AM CDT (07:33 UTC)
In effect from
May 30, 2015, 7:00 PM CDT
Expired
Jun 1, 2015, 11:48 AM CDT
In force
41 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 11.10 ft at May 31, 2015, 2:00 AM CDT.

actionminormoderate810121405/3005/3106/0106/02
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

049 
WGUS44 KTSA 300733
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
233 AM CDT SAT MAY 30 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-301533-
/O.NEW.KTSA.FL.W.0044.150531T0400Z-150601T1648Z/
/TALO2.1.ER.150531T0400Z.150531T1800Z.150601T1048Z.NO/
233 AM CDT SAT MAY 30 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Illinois River near Tahlequah
* from this evening to Monday morning, or until the warning is 
  cancelled.
* At  1:00 AM Saturday, the stage was  9.85 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage tonight and continue to rise to near 11.8 feet by
  early Sunday afternoon. The river is expected to fall below flood 
  stage early Monday morning.
* Impact...At 12.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
5 follow-up statements
999 
WGUS84 KTSA 301406
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 AM CDT SAT MAY 30 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-302206-
/O.EXT.KTSA.FL.W.0044.150531T0700Z-150601T0336Z/
/TALO2.1.ER.150531T0700Z.150531T1200Z.150531T2136Z.NO/
906 AM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from late tonight to Sunday evening, or until the warning is 
  cancelled.
* At  8:00 AM Saturday, the stage was 10.00 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage Sunday before dawn and continue to rise to near 
  11.5 feet by Sunday morning. The river is expected to fall below 
  flood stage Sunday afternoon.
* Impact...At 12.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
306 
WGUS84 KTSA 301852
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT SAT MAY 30 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-310252-
/O.EXT.KTSA.FL.W.0044.150531T0000Z-150601T0130Z/
/TALO2.1.ER.150531T0000Z.150531T1200Z.150531T1930Z.NO/
152 PM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Illinois River near Tahlequah.
* from this evening to Sunday evening, or until the warning is 
  cancelled.
* At  1:00 PM Saturday, the stage was 10.24 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage this evening and continue to rise to near 11.5 
  feet by Sunday morning. The river is expected to fall below flood 
  stage early Sunday afternoon.
* Impact...At 12.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Extreme turbulence makes the river 
  too hazardous for floating.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
969 
WGUS84 KTSA 310109
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CDT SAT MAY 30 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
OKC021-310909-
/O.EXT.KTSA.FL.W.0044.000000T0000Z-150601T0000Z/
/TALO2.1.ER.150531T0300Z.150531T1200Z.150531T1800Z.NO/
809 PM CDT SAT MAY 30 2015

The Flood Warning continues for
  The Illinois River near Tahlequah.
* until Sunday evening, or until the warning is cancelled.
* At  7:00 PM Saturday, the stage was 10.80 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The Illinois River near Tahlequah is expected to rise 
  above flood stage tonight and continue to rise to near 11.3 feet by
  Sunday morning. The river is expected to fall below flood stage 
  early Sunday afternoon.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
095 
WGUS84 KTSA 310644
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 31 2015


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-311444-
/O.CON.KTSA.FL.W.0042.000000T0000Z-000000T0000Z/
/MKGO2.2.ER.150530T0212Z.150530T1445Z.000000T0000Z.NO/
144 AM CDT SUN MAY 31 2015

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice.
* At  1:00 AM Sunday, the stage was 31.41 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Arkansas River near Muskogee will continue falling 
  but will remain above flood stage through Thursday.
* Impact...At 31.0 feet, a boating marina north of the OG&E power 
  plant is flooded. Areas on the grounds of the OG&E power plant may 
  be threatened. Some agricultural lands are flooded.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$

OKC021-311443-
/O.EXT.KTSA.FL.W.0044.000000T0000Z-150531T1800Z/
/TALO2.1.ER.150531T1200Z.150531T1200Z.150531T1200Z.NO/
144 AM CDT SUN MAY 31 2015

The Flood Warning continues for
  The Illinois River near Tahlequah.
* until this afternoon, or until the warning is cancelled.
* At  1:00 AM Sunday, the stage was 10.98 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah is expected to rise to
  near flood stage this morning, and will then quickly drop below flood
  stage tonight.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
745 
WGUS84 KTSA 311246
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT SUN MAY 31 2015


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Arkansas River near Muskogee affecting Muskogee County. 
  
OKC101-312046-
/O.CON.KTSA.FL.W.0042.000000T0000Z-000000T0000Z/
/MKGO2.2.ER.150530T0212Z.150530T1445Z.000000T0000Z.NO/
746 AM CDT SUN MAY 31 2015

The Flood Warning continues for
  The Arkansas River near Muskogee.
* until further notice.
* At  7:00 AM Sunday, the stage was 31.09 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Arkansas River near Muskogee will continue falling 
  but will remain above flood stage through Thursday.
* Impact...At 31.0 feet, a boating marina north of the OG&E power 
  plant is flooded. Areas on the grounds of the OG&E power plant may 
  be threatened. Some agricultural lands are flooded.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$

OKC021-311316-
/O.CAN.KTSA.FL.W.0044.000000T0000Z-150531T1800Z/
/TALO2.1.ER.150531T0630Z.150531T0900Z.150531T1136Z.NO/
746 AM CDT SUN MAY 31 2015

The Flood Warning is cancelled for
  The Illinois River near Tahlequah.
* At  7:00 AM Sunday, the stage was 10.98 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage this morning.
* Forecast...The Illinois River near Tahlequah will continue falling 
  and remain below flood stage.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 29, 11:48 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 29, 11:48 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1148 PM CDT FRI MAY 29 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 6Z TAFS... MVFR CONDITIONS WILL CONTINUE AT ALL SITES
THROUGH THE OVERNIGHT HOURS AND MUCH OF THE DAY SATURDAY. LIGHT RAIN WILL
REMAIN POSSIBLE AT NORTHWEST ARKANSAS SITES FOR ANOTHER HOUR OR TWO. A
COLD FRONT WILL BRING A WIND SHIFT TO ALL SITES FROM NORTH TO
SOUTH OVERNIGHT. AN ISOLATED SHOWER OR THUNDERSTORM ACCOMPANYING
FRONTAL PASSAGE WILL ALSO BE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 906 PM CDT FRI MAY 29 2015/

DISCUSSION...
THE UPPER-LOW TRACKING ACROSS FAR SOUTHEAST OKLAHOMA WILL CONTINUE
TO TRACK EAST-NORTHEAST TO A POSITION A LITTLE SOUTHWEST OF HOT
SPRINGS BY 06Z. THE AREA OF RAIN AND ISOLATED THUNDER ASSOCIATED
WITH THE SYSTEM SHOULD BE OUT OF OKLAHOMA BY 06Z AND ENDING FROM
WEST TO EAST ACROSS WESTERN ARKANSAS BETWEEN 06Z AND 09Z. THE
ONGOING RAINFALL RATES ARE GENERALLY IN THE 1/4 TO 1/2 INCH PER
HOUR RANGE...WHICH GIVEN THE CIRCUMSTANCES WILL CAUSE FLOODING OF
LOW AREAS OR POSSIBLY WORSEN ONGOING FLOODING.

WITH THE RAIN GRADUALLY DIMINISHING...WE PLAN TO LET THE CURRENT
FLASH FLOOD WARNINGS EXPIRE AND REISSUE A LARGE AREAL FLOOD
WARNING TO ACCOUNT FOR THE CONTINUE HIGH WATER.

THE APPROACHING COLD FRONT FROM THE NORTHWEST WILL BRING SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS INTO EASTERN OKLAHOMA LATE
TONIGHT. WHILE THE FRONT WILL KEEP STORM CELLS MOVING...ANY QUICK
SHOTS OF RAIN WILL RESULT IN LOCAL FLASH FLOODING.

THERE IS SOME POTENTIAL THAT FAR SOUTHEAST OKLAHOMA AND INTO
SOUTHWEST ARKANSAS COULD BE BRUSHED BY A THUNDERSTORM COMPLEX
PASSING BY TO THE SOUTH IN TEXAS TOWARD MORNING.

WE WILL KEEP THE FLASH FLOOD WATCH AREA WIDE FOR TONIGHT. LATER
SHIFTS MAY BE ABLE TO EXPIRE PARTS OF THE WATCH EARLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...06
Hazardous weather outlook, May 30, 12:06 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT SAT MAY 30 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1206 AM CDT SAT MAY 30 2015

...AREAL FLOODING TO CONTINUE ACROSS THE REGION...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THE HEAVY RAINS HAVE ENDED ACROSS THE REGION. HOWEVER...AREAL
FLOODING NEAR THE MAIN STEM RIVERS AND LAKES WILL CONTINUE FOR THE
TIME BEING...ESPECIALLY NEAR LAKES EUFAULA...WISTER AND HUGO.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A QUIETER UPPER LEVEL PATTERN WILL BEGIN TO TAKE SHAPE OVER THE
WEEKEND AND INTO NEXT WEEK...RESULTING IN MUCH DRIER CONDITIONS
COMPARED TO WHAT WAS OBSERVED DURING THE MONTH OF MAY. ONLY LOW
THUNDERSTORM CHANCES ARE IN THE FORECAST FOR PARTS OF THE AREA
THROUGH NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PLEASE NOTE THAT AREAL FLOODING WILL LIKELY CONTINUE INTO NEXT
WEEK...ESPECIALLY IN AREAS WHERE AREA LAKES AND ARE NEAR OR OVER FULL
CAPACITY...AND RIVERS THAT HAVE BEEN IN A PROLONGED PERIOD OF AT
LEAST MODERATE FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Local storm report, May 29, 10:22 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1022 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     MULBERRY                35.50N 94.05W
05/29/2015                   CRAWFORD           AR   EMERGENCY MNGR

            TREE FELL ON A MOBILE HOME.

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:11 PM CDTRiver Flood WarningTSAMuskogee7 days
May 29, 9:20 PM CDTAreal Flood WarningTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 15 more3 days
May 30, 2:13 AM CDTRiver Flood WarningTSAOttawa41 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.